Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 158, NWS Amarillo, TX

June 25, 2021Hemphill County, Lipscomb County, Roberts County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 25, 2021, 2:50 PM CDT for Hemphill County, Lipscomb County, Roberts County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 2:50 PM CDT (19:50 UTC)
Expired
Jun 25, 2021, 3:45 PM CDT
In force
55 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Hemphill County, TX, Lipscomb County, TX, Roberts County, TX

The radar

The Amarillo radar (KAMA), 132 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 2:30 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 765 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
765 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
1646 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

878 
WUUS54 KAMA 251950
SVRAMA
TXC211-295-393-252045-
/O.NEW.KAMA.SV.W.0158.210625T1950Z-210625T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
250 PM CDT Fri Jun 25 2021

The National Weather Service in Amarillo has issued a

* Severe Thunderstorm Warning for...
  Southwestern Lipscomb County in the Panhandle of Texas...
  East central Roberts County in the Panhandle of Texas...
  Hemphill County in the Panhandle of Texas...

* Until 345 PM CDT.

* At 250 PM CDT, a severe thunderstorm was located 4 miles north of
  Lora, or 9 miles northeast of Miami, moving northeast at 25 mph.

  HAZARD...70 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect some tree damage. Damage is likely to mobile 
           homes, roofs, and outbuildings. Hail damage to vehicles 
           is expected.

* Locations impacted include...
  Canadian, Glazier, Lake Marvin and Lora. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3567 10054 3582 10070 3617 10043 3581 10003
TIME...MOT...LOC 1950Z 226DEG 22KT 3581 10056 

HAIL...1.25IN
WIND...70MPH
 
$$

TLH
1 follow-up statement
274 
WWUS54 KAMA 252020
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
320 PM CDT Fri Jun 25 2021

TXC211-295-393-252045-
/O.CON.KAMA.SV.W.0158.000000T0000Z-210625T2045Z/
Lipscomb TX-Roberts TX-Hemphill TX-
320 PM CDT Fri Jun 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHWESTERN LIPSCOMB...EAST CENTRAL ROBERTS AND HEMPHILL
COUNTIES...

At 319 PM CDT, two severe thunderstorms, the first near Canadian and 
the second 5 miles northwest of Lora, were moving northeast at 35 
mph.

HAZARD...70 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Expect some tree damage. Damage is likely to mobile homes, 
         roofs, and outbuildings. Hail damage to vehicles is 
         expected.

Locations impacted include...
Canadian, Glazier, Lake Marvin and Lora. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3567 10054 3582 10070 3617 10043 3581 10003
TIME...MOT...LOC 2019Z 231DEG 33KT 3594 10040 3580 10061 

HAIL...1.25IN
WIND...70MPH
 
$$

Ferguson

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 12:48 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 25, 12:48 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1248 PM CDT Fri Jun 25 2021

.AVIATION...18z TAF Cycle...

Main concern will once again be for scattered to numerous
thunderstorms this afternoon through tonight. Have utilized VCTS
for lower confidence sites and TEMPOs for higher confidence.
Timing will be tricky, as there could be multiple rounds of storm
activity. Any storms could produce MVFR/IFR cigs/vsbys and strong
wind gusts. Low clouds may also invade the area early Saturday
morning resulting in MVFR/IFR cigs. Some patchy fog or drizzle
also can't be ruled out briefly between 12z and 18z Saturday.
Winds are expected to shift from southerly to more northerly
overnight behind a cold front. Some brief low level wind shear is
possible overnight, mainly favoring KAMA.

Ward

&&

.PREV DISCUSSION... /Issued 633 AM CDT Fri Jun 25 2021/

AVIATION...
Mainly VFR conditions throughout the 12Z TAF period. Mostly clear
skies and south to southeast winds at 10-20 kts through about
21-22Z. VCTS/TS conditions will soon develop at all TAF sites
between 21Z and 00Z and linger through around 04-06Z Saturday
before rainfall moves out of TAF sites. Some TS may produce hail,
lightning, and erratic winds. Going towards the end of the TAF
period, winds behind passing cold front will shift to
northeasterly. As a result, patchy drizzle/low clouds are
possible, especially for KAMA/KGUY with MVFR cigs. Confidence is
too low to include in TAF at this time, but will be updated in
future TAFs.

Muscha/Meccariello

PREV DISCUSSION... /Issued 322 AM CDT Fri Jun 25 2021/

SHORT TERM...Today through Saturday Night...

Showers and thunderstorms are in the forecast for this afternoon
and evening and will continue through Saturday night for the
entire Panhandles. Any thunderstorm that forms in the afternoon
and evening on either day, could be strong to severe with all
hazards possible.

Friday:

Summary: Strong to severe storms are expected to develop
along surface boundaries by mid to late afternoon. Initially,
storms are expected to be discrete and will eventually form into
a line in the evening. Large hail up to golf ball size, wind gusts
up to 70 mph, and heavy rainfall are the main threats. A tornado
cannot be ruled out.

Discussion: A surface boundary is currently moving into the
northern Panhandles early this morning and is expected to continue
to push south through the day. The front is expected to stall and
orient itself from NE to SW across the Panhandles this afternoon.
An upper level shortwave trough combined with the stalled front,
will aid in the initial development of thunderstorms this
afternoon. A dryline along the NM/TX border may also be a factor
for where storms develop across the west. The exact placement of
the front and dryline is still in question and will play a large
role in where the development of storms could occur. Outflow from
the previous day's convection may also interact with the front
this afternoon and may help provide enough lift for thunderstorm
development. The initial storms are expected to be discrete and
will eventually form a line before pushing off to the east as the
evening goes on. With MLCAPE values pushing upwards of 2500-3000
J/Kg and sufficient shear along the front, the initial discrete
cells could pose a threat for large hail up to golf ball size in
the first few hours. Once the storms congeal into a line, the
larger threat will be wind gusts up to 70 mph aided by DCAPE
values of 1000 to 1500 J/Kg later in the evening. With LCL heights
being as high as they are forecast to be, the tornado threat is
low, but one or two cannot be ruled out. PWAT values are expected
to be upwards of 1.5 inches which will lead to heavy rainfall.
Storm motion is not expected to be quick, so localized flash
flooding is possible.

Saturday:

Summary: Strong to severe storms are in the forecast again for
Saturday. The front is expected to push further south across the
Panhandles on Saturday and will again be the focus for
thunderstorm development. Large hail, damaging winds, and heavy
rainfall are the primary threats. A tornado is possible but not
likely.

Discussion: The cold front is expected to continue to push south
across the Panhandles on Saturday. Temperatures on Saturday will
be 10-15 degrees cooler than the highs on Friday. The front will
again be the focus for convection in the afternoon and evening.
The exact placement of the front is still up in the air, but is
expected to either stall in the southern zones of our CWA or may
push through entirely. If the front sets up in our area, severe
thunderstorms are again possible on Saturday. Thunderstorm
development in the afternoon will be aided by lift along the
surface boundary and an upper level shortwave moving across the
area. Outflow from the previous night's convection, may interact
with the front and aid in providing enough lift to produce
thunderstorms. Large hail, damaging winds, and heavy rainfall are
all possible. A tornado is unlikely, but cannot be ruled out.
Thunderstorms may also develop off of the higher terrain in NM and
push into the western portion of the CWA later in the evening.
Strong wind gusts, large hail, and heavy rainfall would be the
primary threat with those thunderstorms.

Muscha/Meccariello

LONG TERM...Sunday through Thursday

Upper trough tracking east through the Plains states Sunday will
allow for convection across most or all of the Panhandles. A
closed upper low is expected to develop over the central Plains
states by Monday and Monday night before weakening by Tuesday.
Convection chances continue early next week and through the middle
of the week. An upper high over central and south Texas Wednesday
night into Thursday with the upper trough across the central
Plains states will result in a conveyor belt of moisture wrapping
around the western periphery of the upper high and maintaining
chances for convection into the latter half of next week.

A cold front will push just east and south of the Panhandles
Sunday with a cool surface ridge building down into the forecast
area from the central Rockies. A more moist upslope northeasterly
surface flow is expected late this weekend into early next week
with temperatures much below normal. Precip Water forecast to be
just over an inch to as high as around an inch and a half to 1.60
inches Sunday through Thursday. For this time of year in Amarillo,
precip waters around 1.10 to 1.60 inches are near the 75th and
90th percentile or higher. Heavy rainfall along with flooding or
flash flooding concerns must be considered.

Schneider

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

7/99
Hazardous weather outlook, Jun 25, 2:40 PM CDT, 10 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
240 PM CDT Fri Jun 25 2021

OKZ001>003-TXZ001>020-317-260745-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
240 PM CDT Fri Jun 25 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are possible this afternoon through tonight across
the Oklahoma and Texas Panhandles. Severe storms will be likely,
with damaging winds, large hail and even a landspout being the
primary hazards. Heavy rainfall resulting in flooding or flash
flooding concerns can also be expected this afternoon through
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible across the Oklahoma and Texas
Panhandles Saturday through Thursday. The greatest potential for
strong to severe thunderstorms appears to be Saturday, with large
hail and damaging winds being the primary hazards. Locally heavy
rainfall could result in flooding or flash flooding concerns
Saturday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Emergency Management Officials along with spotters and spotter
groups should be ready for activation this afternoon through
tonight.

In the hours before

Local storm report, Jun 25, 11:32 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1132 AM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             9 NE PERRYTON           36.50N 100.71W
06/24/2021  E1.50 INCH       OCHILTREE          TX   PUBLIC

            PERSON REPORTED BROKEN WINDOWS TO HOUSE FROM
            LARGE HAIL BLOWING IN FROM THE WEST. THE
            LARGEST HAIL WAS PING PONG BALL SIZE WITH
            LOTS OF QUARTERS. VEHICLES RECEIVED DENTS
            AND TREE LIMBS UP TO 4 INCHES IN DIAMETER
            WERE BLOWN/KNOCKED DOWN.

&&

TLH
Local storm report, Jun 25, 12:23 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1223 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     3 E BRYANS CORNER       36.62N 100.77W
06/24/2021                   BEAVER             OK   UTILITY COMPANY

            POWER COMPANY IS REPORTING 46 TRANSMISSION
            POLES (65 FOOT), AND 50-60 DISTRIBUTION
            POLES (35 FOOT) TAKEN OUT BETWEEN BALKO AND
            ELMWOOD, OKLAHOMA. WINDS ARE ESTIMATED BY
            DAMAGE TO BE BETWEEN 85 AND 95 MPH.

&&

TLH
Special weather statement, Jun 25, 2:47 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Amarillo TX
247 PM CDT Fri Jun 25 2021

TXZ009-010-014-252015-
Hemphill TX-Gray TX-Roberts TX-
247 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRAY...SOUTHEASTERN
ROBERTS AND SOUTHWESTERN HEMPHILL COUNTIES UNTIL 315 PM CDT...

At 247 PM CDT, Doppler radar was tracking a strong thunderstorm over
Miami, moving northeast at 30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Canadian, Miami, Codman and Lora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.

LAT...LON 3585 10018 3562 10049 3562 10054 3558 10054
      3548 10067 3561 10099 3597 10054
TIME...MOT...LOC 1947Z 231DEG 26KT 3569 10067

TLH

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:32 PM CDTSpecial Weather StatementAMADeaf Smith, Hansford, Moore, Oldham, Potter28 min
Jun 24, 7:55 PM CDTSpecial Weather StatementAMADeaf Smith, Hutchinson, Moore, Oldham, Potter, Randall35 min
Jun 24, 8:23 PM CDTSpecial Weather StatementAMAHansford, Hutchinson37 min
Jun 24, 8:52 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree53 min
Jun 24, 8:57 PM CDTSpecial Weather StatementAMACarson, Hutchinson, Potter, Randall, Roberts33 min
Jun 24, 9:20 PM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree45 min
Jun 25, 2:47 PM CDTSpecial Weather StatementAMAHemphill28 min
Jun 25, 3:01 PM CDTSevere Thunderstorm WarningAMAHartley, Oldham, Potter59 min
Jun 25, 3:24 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb51 min
Jun 25, 3:27 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Potter63 min
Jun 25, 3:41 PM CDTSpecial Weather StatementAMADonley34 min
Jun 25, 3:51 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley, Gray54 min
Jun 25, 3:56 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Potter79 min
Jun 25, 3:58 PM CDTAreal Flood AdvisoryAMAHemphill, Lipscomb, Roberts3 hr
Jun 25, 4:02 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Hutchinson, Moore, Sherman41 min
Jun 25, 4:26 PM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Lipscomb, Roberts, Wheeler64 min
Jun 25, 4:39 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Hutchinson, Moore, Potter66 min
Jun 25, 4:44 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Wheeler47 min
Jun 25, 4:47 PM CDTAreal Flood AdvisoryAMAArmstrong, Donley, Gray3 hr
Jun 25, 5:17 PM CDTSpecial Weather StatementAMAMoore28 min
Jun 25, 5:20 PM CDTSpecial Weather StatementAMALipscomb25 min
Jun 25, 5:33 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Roberts57 min
Jun 25, 6:08 PM CDTSpecial Weather StatementAMALipscomb37 min
Jun 25, 6:09 PM CDTAreal Flood AdvisoryAMACarson73 min
Jun 25, 6:16 PM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree89 min
Jun 25, 6:21 PM CDTSevere Thunderstorm WarningAMAOchiltree69 min
Jun 25, 6:52 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Wheeler53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.